MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified procedure, the flexor introducer sheath & flexor ansel guiding sheath were utilized with complications.According to the initial reporter, both devices were used at the same access site, which was noted to have heavy calcification.While attempting to remove the other manufacturer's device, the hub of one of the cook sheath's separated.During the same procedure, the other cook sheath uncoiled; however, the attending nurse was unable to identified at what point during the procedure this occurred.Additionally, the initial reporter could not confirm what sheath exhibited which failure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received on 28aug2020 noting that it was unclear where on the device the separation occurred, the hub came off and the shaft slightly uncoiled.The uncoiling happened during the removal of the sheath.No part of the device remained inside the patient, and no additional procedure were required.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: it was reported, during an unspecified procedure, the flexor introducer sheath & flexor ansel guiding sheath were utilized with complications.According to the initial reporter, both devices were used at the same access site, which was noted to have heavy calcification.While attempting to remove the other manufacturer's device, the hub of one of the cook sheath's separated.During the same procedure, the other cook sheath uncoiled; however, the attending nurse was unable to identified at what point during the procedure this occurred.Additionally, the initial reporter could not confirm what sheath exhibited which failure.Investigation ¿ evaluation a dimensional verification, visual inspection, and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, interview of personnel, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one used device with biological material present to cook for investigation.Physical examination of the returned device showed: the hub was separated from the sheath.The distal tip of sheath showed damage as well.No other damage was noted.The cap measured an acceptable inner diameter and was within tolerance of the flare gage.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Sheath 2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for 4 to 8.0fr devices with prefixes kcfw, ksaw, and kcfn, and the capa included a root cause investigation.The capa team did not arrive at a definitive root cause.One primary contributing factor was identified: cook flexor devices are able to be advanced into restrictive anatomies, and the capa investigation showed clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.Based on the provided evidence and the completed investigation, cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10450048
Report Number1820334-2020-01555
Device Sequence Number14524043
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)211031(10)9276017
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number9276017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer08/28/2020
11/13/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/09/2020
12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1